Alert archive / Ohio / Flash Flood Warnings in 2017

Flash Flood Warning 64, NWS Wilmington, OH

July 10, 2017Auglaize County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 10, 2017, 11:54 PM EDT for Auglaize County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2017, 11:54 PM EDT (03:54 UTC)
Expired
Jul 11, 2017, 3:00 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:56 PM EDTFLASH FLOODWapakoneta, OHREPORTS OF WATER RESCUES OCCURING IN WAPAKONETA. NO FURTHER INFORMATION AT THIS TIME.
Jul 11, 1:10 AM EDTFLASH FLOOD2 Nnw Wapakoneta, OHHIGH WATER STATE ROUTE 501 AND INFIRMARY ROAD.
Jul 11, 1:10 AM EDTFLASH FLOOD4 Nne Wapakoneta, OHHIGH WATER ALONG HAUS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

140 
WGUS51 KILN 110354
FFWILN
OHC011-110700-
/O.NEW.KILN.FF.W.0064.170711T0354Z-170711T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1154 PM EDT MON JUL 10 2017

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Auglaize County in west central Ohio...

* Until 300 AM EDT.

* At 1153 PM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Heavy rain continues to fall with another 1 inch 
  possible through 1230 PM. Runoff from this excessive rainfall will 
  cause flash flooding to occur.

* Some locations that will experience flooding include...
  Wapakoneta, Cridersville, Waynesfield, Moulton, Buckland,
  Uniopolis, Fryburg and St. Johns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4066 8422 4065 8411 4064 8411 4064 8397
      4054 8396 4053 8399 4050 8399 4050 8430
      4069 8434 4069 8423

$$

JDR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:22 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 10, 8:22 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
822 PM EDT Mon Jul 10 2017

.SYNOPSIS...
Upper air disturbances tracking through the area will keep
unsettled weather across the region into Tuesday. Hot
temperatures will spread in on Wednesday. A cold front will sag
south towards the area later in the week bringing a return of
showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MCV continues to track east across northern Ohio with convection
occurring out ahead of it. The environment in central Ohio has
become favorable for vigorous updrafts which has led to severe
storms with heavy rainfall as well. This activity will push out
of the forecast area over the next few hours.

Additional showers and thunderstorms tracking southeast across
Indiana are much weaker and should continue to dissipate.
However, new convection is expected to develop a bit further
northwest as a short wave drops out of the upper midwest.
Guidance suggests and east-west oriented line of showers and
thunderstorms will drop into the forecast area late this evening
with a general diminishing trend through the overnight. Lows are
forecast to be in the lower 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
East-west moist axis, south of a front that will remain across
northern Indiana and Ohio, will extend across the forecast area
with new showers and thunderstorms developing along this axis
during the day. Shear is forecast to be weak but instability may
sufficient for some strong to severe storms. Bigger concern will
be for heavy rainfall with training and/or back building storms
in an environment of high precipitable water and deep warm cloud
depths. Activity will gradually diminish during the evening and
start to lift north.

Highs will be a bit suppressed by showers and thunderstorms, and
could end up being a bit warm if activity ends up being
extensive enough. Tuesday night will once again have lows in the
lower 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A vertically stacked upper level low will be located southeast of
the Hudson Bay Wednesday morning with a warm front pulling north
into Michigan. Some rain will be possible Wednesday morning ahead of
the warm front, but most of the day should be dry Wednesday as lower
PWAT air works into the area (PWAT ~ 1.30"). 850 mb temperatures on
both the GFS and ECMWF continue to be forecasted around 20 degrees C
Wednesday. Overall this would support high temperatures in the lower
90s. Have gone a little below guidance here though as wet soil and a
moist atmosphere will likely hold temperatures back slightly.

On Thursday, a short-wave that was over the Pacific northwest a
couple of days ago will be pushing southeast into Minnesota around
the upper level low off to the east. Ahead of the short-wave weak
PVA will traverse the region helping to provide weak upper level
support. Forecast soundings also do destabilize Thursday and with
PWATs back on the rise PoPs may need to be raised. For now have held
off as uncertainty remains in where the upper level disturbances
will be.

During the day Friday a surface front will push south in association
with the short-wave. Models continue to struggle here on exactly how
quickly and where the short-wave will go around an amplifying ridge
of high pressure. The ECMWF and the GFS in general try to push the
front through the area Friday evening. Behind the front expect
drier and cooler conditions.

A reinforcing front is then expected to dive south and push through
the area Sunday. Some precipitation will be possible with the front
but given the uncertainty have left out of the forecast package for
now.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Accounted for a brief period of VCTS in KDAY, though storms
expected to have a weakening trend especially after 02z, with
the most likely impacted site to be KCMH. The concern where
heavy rain fell, especially in CMH area, is for MVFR ceilings
with some threat of low stratus. Have kept MVFR for now in the
11-14z timeframe at KCMH/KLCK.

Renewed Thunderstorm chances withthe potential for MVFR ceilings
in especially KCMH/KLCK with a lesser possibility at KDAY.

OUTLOOK...Thunderstorms possible Tuesday and evening and then
again Thursday and Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Haines
AVIATION...JDR
Hazardous weather outlook, Jul 10, 5:28 AM EDT, 18 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
528 AM EDT Mon Jul 10 2017

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-110930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
528 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Several rounds of thunderstorms are expected to move across the
region today. Some of these storms could produce damaging straight
line winds and large hail. Heavy rainfall may also occur which could
lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hot and humid conditions are expected Wednesday and Thursday which
may result in heat indices rising into the mid to upper 90s both
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-110930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
528 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Thunderstorms developing today will result in heavy downpours that
may cause localized flooding. In addition, some thunderstorms may
produce isolated damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hot and humid conditions are expected Wednesday and Thursday which
may result in heat indices rising into the mid to upper 90s both
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 10, 8:36 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FUNNEL CLOUD     2 W ROCKFORD            40.69N 84.69W
07/10/2017                   MERCER             OH   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED WEST SIDE OF ROCKFORD.

&&

JGIBSON
Special weather statement, Jul 10, 9:22 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
922 PM EDT MON JUL 10 2017

OHZ035-043-110200-
Auglaize OH-Shelby OH-
922 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND AUGLAIZE
COUNTIES UNTIL 1000 PM EDT...

At 922 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, Jackson Center,
Botkins, New Knoxville, Waynesfield, Moulton, Buckland, Uniopolis,
Kettlersville, Fryburg, Montra, Kossuth, St. Johns and Bulkhead.

This includes I-75 in Ohio between mile markers 102 and 118.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4066 8422 4066 8411 4064 8411 4064 8397
      4037 8403 4051 8446 4069 8439 4068 8422
TIME...MOT...LOC 0122Z 288DEG 15KT 4058 8434

Novak
Special weather statement, Jul 10, 9:43 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
943 PM EDT MON JUL 10 2017

OHZ034-035-110215-
Auglaize OH-Mercer OH-
943 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AUGLAIZE AND NORTHERN
MERCER COUNTIES UNTIL 1015 PM EDT...

At 943 PM EDT, radar indicated a strong thunderstorm near
Spencerville In Allen County, moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Rockford, Waynesfield,
Mendon, Buckland, Uniopolis, Neptune, Kossuth, State Route 116 at
State Route 197 and Tama.

This includes I-75 in Ohio between mile markers 114 and 118.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
      4066 8411 4064 8411 4065 8389 4059 8388
      4059 8446 4066 8480 4073 8480
TIME...MOT...LOC 0143Z 292DEG 40KT 4073 8442

Novak
Special weather statement, Jul 10, 9:56 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
956 PM EDT MON JUL 10 2017

OHZ035-043-044-110230-
Auglaize OH-Logan OH-Shelby OH-
956 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN AND EAST CENTRAL AUGLAIZE COUNTIES UNTIL 1030 PM
EDT...

At 956 PM EDT, radar indicated a strong thunderstorm over Wapakoneta,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Wapakoneta, Jackson Center, Russells Point, Lakeview, Chippewa Park,
Fryburg, New Hampshire, St. Johns and Lewistown.

This includes I-75 in Ohio between mile markers 106 and 113.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4053 8388 4041 8389 4049 8421 4059 8419
      4059 8388
TIME...MOT...LOC 0156Z 283DEG 13KT 4056 8416

Novak
Local storm report, Jul 10, 10:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             MENDON                  40.67N 84.52W
07/10/2017  M2.50 INCH       MERCER             OH   TRAINED SPOTTER

&&

JGIBSON
Special weather statement, Jul 10, 11:00 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1100 PM EDT MON JUL 10 2017

OHZ035-043-110330-
Auglaize OH-Shelby OH-
1100 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND NORTHERN
AUGLAIZE COUNTIES UNTIL 1130 PM EDT...

At 1100 PM EDT, radar indicated a strong thunderstorm near
Wapakoneta, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Very heavy rain...

Locations impacted include...
Wapakoneta, St. Marys, Anna, Jackson Center, Botkins, New Knoxville,
Moulton, Buckland, Kettlersville, Fryburg, Montra, Kossuth, St.
Johns, Bulkhead, Mccartyville and Swanders.

This includes I-75 in Ohio between mile markers 97 and 114.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4050 8399 4049 8399 4048 8400 4045 8400
      4030 8422 4056 8446 4058 8446 4069 8431
      4069 8429
TIME...MOT...LOC 0300Z 303DEG 16KT 4057 8428

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:12 PM EDTSevere Thunderstorm WarningILNMercer48 min
Jul 10, 8:26 PM EDTTornado WarningILNMercer34 min
Jul 10, 8:58 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer, Shelby25 min
Jul 10, 9:22 PM EDTSpecial Weather StatementILNAuglaize38 min
Jul 10, 9:43 PM EDTSpecial Weather StatementILNAuglaize32 min
Jul 10, 9:56 PM EDTSpecial Weather StatementILNAuglaize34 min
Jul 10, 10:19 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer41 min
Jul 10, 11:00 PM EDTSpecial Weather StatementILNAuglaize, Shelby30 min
Jul 10, 11:13 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer2 hr
Jul 11, 1:07 AM EDTSpecial Weather StatementILNFranklin23 min
Jul 11, 1:17 AM EDTAreal Flood AdvisoryILNChampaign, Miami3 hr
Jul 11, 1:49 AM EDTAreal Flood AdvisoryILNChampaign, Clark3 hr
Jul 11, 2:10 AM EDTAreal Flood AdvisoryILNMadison, Pickaway3 hr
Jul 11, 2:25 AM EDTAreal Flood AdvisoryILNClark, Madison3 hr
Jul 11, 2:41 AM EDTAreal Flood AdvisoryILNClark, Fayette, Greene, Madison3 hr
Jul 11, 3:29 AM EDTAreal Flood AdvisoryILNFairfield, Pickaway3 hr
Jul 11, 3:30 AM EDTFlash Flood WatchILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more15 hr
Jul 11, 3:40 AM EDTFlash Flood WarningILNFayette, Madison, Pickaway3 hr
Jul 11, 6:39 AM EDTAreal Flood WarningILNFayette, Madison, Pickaway12 hr
Jul 11, 9:53 AM EDTSpecial Weather StatementILNGreene37 min
Jul 11, 10:31 AM EDTSpecial Weather StatementILNGreene29 min
Jul 11, 2:17 PM EDTSevere Thunderstorm WarningILNHamilton28 min
Jul 11, 2:25 PM EDTSpecial Weather StatementILNButler, Miami, Montgomery, Preble35 min
Jul 11, 2:28 PM EDTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Warren32 min
Jul 11, 2:41 PM EDTSevere Thunderstorm WarningILNButler, Clark, Clinton, Greene, Miami, Montgomery and 1 more49 min
Jul 11, 3:30 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren34 min

Nearby

Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.